Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 27, 2016, 3:13 PM PDT for Amador County, El Dorado County, Sacramento County, California. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 3:13 PM PDT (22:13 UTC)
- Expired
- Apr 27, 2016, 4:15 PM PDT
- In force
- 62 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
Counties Amador County, CA, El Dorado County, CA, Sacramento County, CA
The radar
The Sacramento radar (KDAX), 48 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:15 PM PDT | FUNNEL CLOUD | Plymouth, CA | FUNNEL CLOUD REPORTED BY PUBLIC NEAR PLYMOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813 WUUS56 KSTO 272213 SVRSTO CAC005-017-067-272315- /O.NEW.KSTO.SV.W.0004.160427T2213Z-160427T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PDT WED APR 27 2016 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EL DORADO COUNTY IN NORTHERN CALIFORNIA... WEST CENTRAL AMADOR COUNTY IN NORTHERN CALIFORNIA... NORTHEASTERN SACRAMENTO COUNTY IN CENTRAL CALIFORNIA... * UNTIL 415 PM PDT * AT 311 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FUNNEL CLOUDS MAY BE POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED OVER RANCHO MURIETA...OR 13 MILES SOUTHEAST OF FAIR OAKS...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... FAIR OAKS...RANCHO CORDOVA...IONE...RANCHO MURIETA...DRYTOWN...FOREST HOME...LATROBE...SHELDON...MATHER AFB CDP...SLOUGHHOUSE...GOLD RIVER... MATHER AFB...VINEYARD...PLYMOUTH...CARBONDALE AND WILTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3842 12134 3864 12129 3857 12079 3835 12085 TIME...MOT...LOC 2211Z 302DEG 17KT 3847 12113 $$ CS
2 follow-up statements
896 WWUS56 KSTO 272258 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 358 PM PDT WED APR 27 2016 CAC005-017-067-272315- /O.CON.KSTO.SV.W.0004.000000T0000Z-160427T2315Z/ EL DORADO CA-AMADOR CA-SACRAMENTO CA- 358 PM PDT WED APR 27 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR SOUTHWESTERN EL DORADO...WEST CENTRAL AMADOR AND NORTHEASTERN SACRAMENTO COUNTIES... AT 356 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SLOUGHHOUSE...OR 10 MILES NORTHEAST OF ELK GROVE. THIS STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... FAIR OAKS...RANCHO CORDOVA...IONE...RANCHO MURIETA...FOREST HOME... LATROBE...SHELDON...MATHER AFB CDP...SLOUGHHOUSE...GOLD RIVER...MATHER AFB...VINEYARD...CARBONDALE AND WILTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3842 12134 3864 12129 3856 12087 3836 12092 TIME...MOT...LOC 2256Z 291DEG 3KT 3850 12123 $$ CS
735
WWUS56 KSTO 272314
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
414 PM PDT WED APR 27 2016
CAC005-017-067-272322-
/O.EXP.KSTO.SV.W.0004.000000T0000Z-160427T2315Z/
EL DORADO CA-AMADOR CA-SACRAMENTO CA-
414 PM PDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EL DORADO...WEST
CENTRAL AMADOR AND NORTHEASTERN SACRAMENTO COUNTIES WILL EXPIRE AT
415 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL LIKELY WITH THIS THUNDERSTORM. LOCAL AREAS
OF FLOODED STREETS MAY HAVE OCCURRED WITH THIS STORM. MOTORISTS
SHOULD NOT ATTEMPT TO CROSS FLOODED ROADWAYS.
LAT...LON 3842 12134 3864 12129 3856 12087 3836 12092
TIME...MOT...LOC 2311Z 302DEG 17KT 3850 12123
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:01 AM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 27, 10:01 AM PDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1001 AM PDT WED APR 27 2016 .Synopsis... Scattered showers and thunderstorms today. Light snow accumulations over the higher elevations of the NorCal mountains. A little breezy behind this system on Thursday, then dry and warmer. && .Discussion... An upper level level trough with a surface cold front will quickly pass through Northern California today. Cool air aloft with this system will bring unstable conditions with scattered showers and afternoon thunderstorms. Radar and surface observations show scattered showers currently along the western side of the Sacramento Valley pushing eastward. By noon there will be the potential for showers across the forecast area. Latest model soundings are showing significant CAPE this afternoon from the northern Coastal Range and to the southeast through the southern Sacramento and northern San Joaquin valleys and extending into the Sierra. This area has the best potential for thunderstorms, though shear looks like it will fairly limited. This reduces the potential for stronger, rotating thunderstorms. Most storms are expected to be more of the relatively short-lived pulse type. The main concerns are small to moderate size hail and locally heavy rain. With relatively dry low levels, local gusty winds near storms could also be an issue. The most favorable timing for thunderstorms looks like 2-5 pm. Convection over the Valley will diminish after sunset, with some lingering showers in the mountains. Snow showers in the higher mountains could bring a few inches of wet snow late this afternoon into tonight. Travelers over mountain passes should use caution. EK && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) A ridge of high pressure will dominate the long term forecast period with warm temperatures and quiet weather. The strongest portion of the high pressure system will be Sunday and Monday, which as a result, will bring above normal temperatures to the region. The Valley could see temperatures in the mid to upper 80s, which would be 10 to 15 degrees above normal for this time of year. A higher amplitude trough of low pressure will slide down into the eastern Pacific just off shore of California Monday and Tuesday. High temperatures will cool slightly, but ranges will still be around 5 degrees above normal. Some slight chances for showers are possible along the Coastal Range, but otherwise no significant weather or precipitation is expected during the long term period. && .AVIATION... VFR conditions are expected at the terminals for the next 24 hour period. Winds will be light out of the south and will generally shift to the west or northwest direction Wednesday night after an upper level disturbance moves through the NorCal region. There could be a few wind gusts during the afternoon hours, mainly for the Stockton terminal. Showers and isolated thunderstorms are possible with the vicinity of the terminals, but confidence of direct influence is lessening at this point with short term model guidance keeping the Valley mostly dry. && .STO Watches/Warnings/Advisories... None. &&
In the hours before
Special weather statement, Apr 27, 12:14 PM PDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1214 PM PDT WED APR 27 2016 CAZ019-272015- NORTHERN SAN JOAQUIN VALLEY CA- 1214 PM PDT WED APR 27 2016 ...SPECIAL WEATHER STATEMENT... AT 1212 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN FRENCH CAMP AND MANTECA...OR 9 MILES SOUTHEAST OF STOCKTON...MOVING EAST SOUTEAST AT 15 MPH. HALF INCH HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STOCKTON...MANTECA...RIVERBANK...LATHROP...ESCALON...DEL RIO...TAFT MOSSWOOD...FARMINGTON AND FRENCH CAMP. LAT...LON 3785 12130 3791 12128 3792 12091 3769 12090 TIME...MOT...LOC 1912Z 270DEG 15KT 3786 12119 EK
Special weather statement, Apr 27, 12:45 PM PDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1245 PM PDT WED APR 27 2016
CAZ019-272030-
NORTHERN SAN JOAQUIN VALLEY CA-
1245 PM PDT WED APR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 1245 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIVERDALE PARK...OR NEAR CERES...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MODESTO...TURLOCK...CERES...PATTERSON...WATERFORD...SHACKELFORD...BRET
HARTE...BYSTROM...RIVERDALE PARK...EMPIRE...HICKMAN...WEST MODESTO...
HUGHSON...DENAIR AND KEYES.
LAT...LON 3764 12114 3772 12063 3755 12061 3746 12083
3746 12112
TIME...MOT...LOC 1945Z 265DEG 19KT 3756 12104
IDMSpecial weather statement, Apr 27, 1:31 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
131 PM PDT WED APR 27 2016
CAZ016-017-064-272100-
CENTRAL SACRAMENTO VALLEY CA-CLEAR LAKE/SOUTHERN LAKE COUNTY CA-
SOUTHERN SACRAMENTO VALLEY CA-
131 PM PDT WED APR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 130 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUMSEY...MOVING SOUTH AT 20 MPH.
EAVY RAIN AND HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORTINA INDIAN RANCHERIA...
ROCKY FIRE BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3903 12228 3884 12224 3883 12228 3885 12233
3883 12235 3887 12240 3885 12240 3881 12237
3880 12241 3900 12247
TIME...MOT...LOC 2030Z 348DEG 19KT 3889 12232
EKSpecial weather statement, Apr 27, 1:44 PM PDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 144 PM PDT WED APR 27 2016 CAZ018-019-272130- CARQUINEZ STRAIT AND DELTA CA-NORTHERN SAN JOAQUIN VALLEY CA- 144 PM PDT WED APR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JOAQUIN AND CENTRAL STANISLAUS COUNTIES UNTIL 230 PM PDT... AT 143 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAFT MOSSWOOD...OR NEAR STOCKTON...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STOCKTON...MODESTO...MANTECA...LATHROP...RIPON...TAFT MOSSWOOD...KENNEDY... SALIDA...FARMINGTON AND FRENCH CAMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3785 12148 3793 12141 3796 12098 3766 12105 TIME...MOT...LOC 2043Z 273DEG 21KT 3787 12131 JBB
Special weather statement, Apr 27, 2:42 PM PDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 242 PM PDT WED APR 27 2016 CAZ017-019-067-272245- MOTHERLODE CA-SOUTHERN SACRAMENTO VALLEY CA- NORTHERN SAN JOAQUIN VALLEY CA- 242 PM PDT WED APR 27 2016 ...SPECIAL WEATHER STATEMENT... AT 240 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS CLUSTERED FROM NEAR LATROBE TO NEAR CAMANCHE VILLAGE. MOVEMENT WAS EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FOLSOM...PLACERVILLE...CAMERON PARK...EL DORADO HILLS...IONE...RANCHO MURIETA...DRYTOWN...SHINGLE SPRINGS...FOREST HOME...LATROBE...CAMPO SECO... FIDDLETOWN...CAMANCHE VILLAGE...CAMINO...BUENA VISTA...SUTTER CREEK... PLYMOUTH...AMADOR CITY...CARBONDALE AND CLARKSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3874 12066 3820 12086 3838 12115 3868 12117 TIME...MOT...LOC 2140Z 280DEG 8KT 3854 12095 3832 12099 CS
Local storm report, Apr 27, 2:43 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
243 PM PDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 3 NNW OAKDALE 37.82N 120.87W
04/27/2016 E0.50 INCH STANISLAUS CA BROADCAST MEDIA
LARGE AMOUNTS OF SMALL HAIL COVERED THE
GROUND, 1 TO 2 INCHES DEEP, PRODUCING VERY
SLIPPERY CONDITIONS. A MOBILE HOME CARPORT
WAS DAMAGED DUE TO THE WEIGHT OF THE HAIL.
&&
EKThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:14 PM PDT | Special Weather Statement | STO | San Joaquin | 61 min |
| Apr 27, 12:45 PM PDT | Special Weather Statement | STO | Stanislaus | 45 min |
| Apr 27, 1:06 PM PDT | Severe Thunderstorm Warning | STO | Calaveras, San Joaquin, Stanislaus, Tuolumne | 38 min |
| Apr 27, 1:31 PM PDT | Special Weather Statement | STO | Colusa | 29 min |
| Apr 27, 1:44 PM PDT | Special Weather Statement | STO | San Joaquin | 46 min |
| Apr 27, 2:42 PM PDT | Special Weather Statement | STO | Amador | 63 min |
| Apr 27, 4:23 PM PDT | Special Weather Statement | STO | Sacramento | 37 min |
| Apr 27, 4:56 PM PDT | Special Weather Statement | STO | Sacramento | 49 min |
Nearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.